Alert archive / Washington / Red Flag Warnings in 2016
Red Flag Warning 10, NWS Pendleton, OR
NWS Pendleton, OR issued this red flag warning at Aug 5, 2016, 9:09 AM PDT. It took effect at Aug 5, 2016, 2:00 PM PDT. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2016, 9:09 AM PDT (16:09 UTC)
- In effect from
- Aug 5, 2016, 2:00 PM PDT
- Expired
- Aug 7, 2016, 12:27 PM PDT
- In force
- 46 hr
- Issued by
- NWS Pendleton, OR
The text
As transmitted.
553 WWUS86 KPDT 051609 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 909 AM PDT FRI AUG 5 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE TODAY THROUGH SUNDAY... .A LOW OVER VANCOUVER ISLAND WILL INTERACT WITH A SHORTWAVE MOVING UP FROM THE SOUTHWEST...AND PSEUDO-MONSOONAL MOISTURE...CAUSING THUNDERSTORMS TO DEVELOP ACROSS CENTRAL OREGON THIS AFTERNOON...AND THEN OVER NORTHEAST OREGON AND SOUTHEAST WASHINGTON THIS EVENING AND OVERNIGHT. THESE STORMS COULD PRODUCE ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...WITH MINIMAL RAIN. ALTHOUGH SOME STORM CORES COULD CAUSE BRIEF DOWNPOURS...IN GENERAL...LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED. ANY NEW LIGHTNING FIRES COULD SPREAD RAPIDLY IN THE DRY FUELS. THERE WILL BE A BREAK IN ACTIVITY DURING THE DAY SATURDAY...THEN A SECOND WAVE WILL BRING ANOTHER ROUND OF STORMS SATURDAY NIGHT AND SUNDAY ACROSS THE EASTERN MOUNTAINS. ORZ611-060600- /O.UPG.KPDT.FW.A.0007.160805T1900Z-160806T0600Z/ /O.NEW.KPDT.FW.W.0010.160805T2100Z-160806T0600Z/ DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT- 909 AM PDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-060600- /O.UPG.KPDT.FW.A.0007.160805T1900Z-160806T0600Z/ /O.NEW.KPDT.FW.W.0010.160805T2100Z-160806T1500Z/ CENTRAL MOUNTAINS OF OREGON- 909 AM PDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT SATURDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ643-645-WAZ643-645-060600- /O.UPG.KPDT.FW.A.0007.160806T0000Z-160807T0600Z/ /O.NEW.KPDT.FW.W.0010.160805T2100Z-160808T0300Z/ NORTHERN BLUE MOUNTAINS OF OREGON-WALLOWA DISTRICT- BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 909 AM PDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. A SECOND ROUND OF DRY THUNDERSTORMS IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ642-644-060600- /O.UPG.KPDT.FW.A.0007.160805T1900Z-160806T1200Z/ /O.NEW.KPDT.FW.W.0010.160805T2100Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-CENTRAL BLUE MOUNTAINS- 909 AM PDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. A SECOND ROUND OF DRY THUNDERSTORMS IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
7 follow-up statements
474 WWUS86 KPDT 052257 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 357 PM PDT FRI AUG 5 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THROUGH SUNDAY... ...WINDY WITH LOW HUMIDITY ACROSS WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN... .THUNDERSTORMS HAVE BEGUN DEVELOPING ACROSS CENTRAL OREGON...AND WILL TRACK NORTHWARD...AND THEN EASTWARD OVERNIGHT. THE EASTERN MOUNTAINS ARE FAVORED FOR THUNDERSTORMS TONIGHT...WHERE INSTABILITY IS GREATEST...AND HAINES IS A HIGH 5. THERE IS ALSO A SLIGHT CHANCE ACROSS THE BLUE MOUNTAIN FOOTHILLS AND EASTERN PORTIONS OF THE LOWER COLUMBIA BASIN...BUT THERE IS CONSIDERABLE UNCERTAINTY DUE TO DIFFERING MODEL GUIDANCE AND A PROFOUND LACK OF MOISTURE IN THESE AREAS. ANY STORMS COULD PRODUCE ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...WITH MINIMAL RAIN. ALTHOUGH BRIEF DOWNPOURS WILL BE POSSIBLE UNDER STORM CORES...IN GENERAL...LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED. ADDITIONALLY...SURFACE RELATIVE HUMIDITY WILL BE VERY LOW THIS EVENING...AND WINDS WILL BECOME BREEZY...ESPECIALLY ACROSS WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN. ANY NEW LIGHTNING FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO VERY DRY FUELS AND GUSTY WINDS. A SECOND WAVE ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM WILL BRING MORE THUNDERSTORMS TO THE EASTERN MOUNTAINS...AND POSSIBLY THE WASHINGTON COLUMBIA BASIN...SATURDAY NIGHT AND SUNDAY. ORZ610-639-641-WAZ639-641-060600- /O.EXA.KPDT.FW.W.0010.000000T0000Z-160806T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES- EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 357 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * AFFECTED AREA...THE LOWER ELEVATIONS AND EASTERN PORTIONS OF ZONE 610...IN BOTH WASHINGTON AND OREGON...THE LOWER ELEVATIONS AND EASTERN PORTIONS OF ZONE 639 AND WESTERN PORTIONS OF ZONE 641. * TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE EVENING...THEN DIMINISH OVERNIGHT. * WIND...WEST-NORTHWEST 10 TO 20 MPH. * HUMIDITY...12 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ611-060600- /O.CON.KPDT.FW.W.0010.000000T0000Z-160806T0600Z/ DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT- 357 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...THUNDERSTORMS WILL CONTINUE THIS AFTERNOON...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ640-060600- /O.CON.KPDT.FW.W.0010.000000T0000Z-160806T1500Z/ CENTRAL MOUNTAINS OF OREGON- 357 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...THUNDERSTORMS WILL DEVELOP THIS EVENING...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ642>645-WAZ643-645-060600- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS- WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 357 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. A SECOND ROUND OF DRY THUNDERSTORMS IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
203 WWUS86 KPDT 060535 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1035 PM PDT FRI AUG 5 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THROUGH SUNDAY... .SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS CENTRAL OREGON...AND WILL TRACK NORTH EAST OVERNIGHT. THE EASTERN MOUNTAINS ARE FAVORED FOR THUNDERSTORMS TONIGHT...WHERE INSTABILITY IS GREATEST...AND HAINES IS A HIGH 5. THERE IS ALSO A SLIGHT CHANCE ACROSS THE BLUE MOUNTAIN FOOTHILLS AND EASTERN PORTIONS OF THE LOWER COLUMBIA BASIN...BUT THERE IS CONSIDERABLE UNCERTAINTY DUE TO DIFFERING MODEL GUIDANCE AND A PROFOUND LACK OF MOISTURE IN THESE AREAS. ANY STORMS COULD PRODUCE ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...WITH MINIMAL RAIN. ALTHOUGH BRIEF DOWNPOURS WILL BE POSSIBLE UNDER STORM CORES...IN GENERAL... LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED. ADDITIONALLY... SURFACE RELATIVE HUMIDITY WILL BE VERY LOW THIS EVENING...AND WINDS WILL BECOME BREEZY...ESPECIALLY ACROSS WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN. ANY NEW LIGHTNING FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO VERY DRY FUELS AND GUSTY WINDS. A SECOND WAVE ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM WILL BRING MORE THUNDERSTORMS TO THE EASTERN MOUNTAINS...AND POSSIBLY THE WASHINGTON COLUMBIA BASIN...SATURDAY NIGHT AND SUNDAY. ORZ610-611-639-641-WAZ639-641-060645- /O.CAN.KPDT.FW.W.0010.000000T0000Z-160806T0600Z/ EAST SLOPES OF CENTRAL OREGON CASCADES-DESCHUTES NATIONAL FOREST - MINUS SISTERS RANGER DISTRICT- EAST SLOPES OF THE NORTHERN OREGON CASCADES- LOWER COLUMBIA BASIN OF OREGON- EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES- LOWER COLUMBIA BASIN OF WASHINGTON- 1035 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING IS CANCELLED FOR BREEZY WINDS AND VERY LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE BREEZY WINDS HAD DECREASED AND THE RELATIVE HUMIDITY HAD RECOVERED THUS THE RED FLAG WARNING IS CANCELLED. $$ ORZ640-061500- /O.CON.KPDT.FW.W.0010.000000T0000Z-160806T1500Z/ CENTRAL MOUNTAINS OF OREGON- 1035 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 AM PDT SATURDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...THUNDERSTORMS WILL DEVELOP THIS EVENING...AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ ORZ642>645-WAZ643-645-061800- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS- WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 1035 PM PDT FRI AUG 5 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...THUNDERSTORMS WILL MOVE INTO THE AREA THIS EVENING... AND SCATTERED DRY THUNDERSTORMS COULD PERSIST THROUGH THE NIGHT. A SECOND ROUND OF DRY THUNDERSTORMS IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ VP
565 WWUS86 KPDT 061308 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 608 AM PDT SAT AUG 6 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THROUGH SUNDAY... .SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS EASTERN OREGON...AND WILL TRACK NORTHEAST TODAY THROUGH SUNDAY. THE EASTERN MOUNTAINS ARE FAVORED FOR THUNDERSTORMS TODAY...WHERE INSTABILITY IS THE GREATEST. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE BLUE MOUNTAIN FOOTHILLS AND EASTERN PORTIONS OF THE LOWER COLUMBIA BASIN...BUT THERE IS CONSIDERABLE UNCERTAINTY DUE TO DIFFERING MODEL GUIDANCE AND A PROFOUND LACK OF MOISTURE IN THESE AREAS. ANY STORMS COULD PRODUCE ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS...WITH MINIMAL RAIN. ALTHOUGH BRIEF DOWNPOURS WILL BE POSSIBLE UNDER STORM CORES...IN GENERAL...LESS THAN A TENTH OF AN INCH OF RAIN IS EXPECTED. ADDITIONALLY...SURFACE RELATIVE HUMIDITY WILL BE VERY LOW TODAY...AND WINDS WILL BECOME BREEZY BY THIS AFTERNOON...ESPECIALLY ACROSS WESTERN PORTIONS OF THE LOWER COLUMBIA BASIN. ANY NEW LIGHTNING FIRES OR EXISTING FIRES HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO VERY DRY FUELS AND GUSTY WINDS. A SECOND WAVE ASSOCIATED WITH A DEEP LOW PRESSURE SYSTEM WILL BRING MORE THUNDERSTORMS TO THE EASTERN MOUNTAINS...AND POSSIBLY THE WASHINGTON COLUMBIA BASIN...TONIGHT AND SUNDAY. ORZ640-061415- /O.CAN.KPDT.FW.W.0010.000000T0000Z-160806T1500Z/ CENTRAL MOUNTAINS OF OREGON- 608 AM PDT SAT AUG 6 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. THE AREA OF GREATEST INSTABILITY AND MOISTURE HAS MOVED TO THE EAST AND DRIER AIR IS MOVING INTO CENTRAL OREGON. THUNDERSTORMS ARE NO LONGER EXPECTED IN THESE AREAS (FIRE ZONE ORZ640) TODAY. AS SUCH THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ORZ642>645-WAZ643-645-062300- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS- WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 608 AM PDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...DRY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3...AND POSSIBLY 6. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
175 WWUS86 KPDT 061539 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 839 AM PDT SAT AUG 6 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THROUGH SUNDAY... .A LOW TRACKING SLOWLY SOUTHWARD ALONG THE COAST WILL SEND ANOTHER WAVE THROUGH THE AREA TONIGHT AND THUNDERSTORMS WILL REDEVELOP LATE THIS AFTERNOON AND EVENING OVER THE EASTERN MOUNTAINS. THERE WILL BE A MIX OF WET AND DRY STORMS...BUT MOST STORMS WILL PRODUCE LESS THAN A TENTH OF AN INCH OF RAIN. THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST THROUGH SUNDAY MORNING...THEN TAPER OFF DURING THE AFTERNOON AND EVENING. ANY NEW LIGHTNING FIRES...OR EXISTING FIRES...HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO DRY FUELS AND GUSTY WINDS. ORZ642>645-WAZ643-645-070300- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS- WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 839 AM PDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...DRY THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
758 WWUS86 KPDT 070300 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 800 PM PDT SAT AUG 6 2016 ...SCATTERED DRY THUNDERSTORMS POSSIBLE THROUGH SUNDAY... .A LOW TRACKING SLOWLY SOUTHWARD ALONG THE COAST WILL SEND ANOTHER WAVE THROUGH THE AREA TONIGHT INTO SUNDAY MORNING. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ACROSS THE EASTERN MOUNTAINS. THERE WILL BE A MIX OF WET AND DRY STORMS...BUT MOST STORMS WILL PRODUCE LESS THAN A TENTH OF AN INCH OF RAIN. THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST THROUGH SUNDAY MORNING...THEN TAPER OFF DURING THE AFTERNOON AND EVENING. ANY NEW LIGHTNING FIRES...OR EXISTING FIRES...HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO DRY FUELS AND GUSTY WINDS. ORZ642>645-WAZ643-645-071700- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS- NORTHERN BLUE MOUNTAINS OF OREGON-CENTRAL BLUE MOUNTAINS- WALLOWA DISTRICT-BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 800 PM PDT SAT AUG 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR DRY THUNDERSTORMS WITH GUSTY WINDS... * TIMING...DRY THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY EVENING. * LIGHTNING ACTIVITY...2 TO 3. * PRECIPITATION...LESS THAN A TENTH OF AN INCH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
817 WWUS86 KPDT 071545 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 845 AM PDT SUN AUG 7 2016 ...SCATTERED THUNDERSTORMS POSSIBLE THROUGH THIS AFTERNOON... .SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE OVER THE NORTHERN BLUE MOUNTAINS AND WALLOWA COUNTY THROUGH THIS AFTERNOON. THERE WILL BE A MIX OF WET AND DRY STORMS...WITH SOME STORMS PRODUCING LESS THAN A TENTH OF AN INCH OF RAIN. ANY NEW FIRES...OR EXISTING FIRES...HAVE THE POTENTIAL TO SPREAD RAPIDLY DUE TO DRY FUELS AND GUSTY WINDS. ORZ642-644-071645- /O.CAN.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ SOUTHERN BLUE AND STRAWBERRY MOUNTAINS-CENTRAL BLUE MOUNTAINS- 845 AM PDT SUN AUG 7 2016 ...RED FLAG WARNING IS CANCELLED FOR DRY THUNDERSTORMS WITH GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. SCATTERED THUNDERSTORMS ARE NO LONGER EXPECTED TODAY...ALTHOUGH ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE OVER SOUTHERN UNION COUNTY. $$ ORZ643-645-WAZ643-645-072345- /O.CON.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ NORTHERN BLUE MOUNTAINS OF OREGON-WALLOWA DISTRICT- BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 845 AM PDT SUN AUG 7 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING AND GUSTY WINDS... * TIMING...THUNDERSTORMS WITH ABUNDANT LIGHTNING ARE POSSIBLE THROUGH THIS AFTERNOON. * LIGHTNING ACTIVITY...2 TO 3. * PRECIPITATION...A FEW HUNDREDTHS TO A QUARTER INCH OF RAIN. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
547 WWUS86 KPDT 071927 RFWPDT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1227 PM PDT SUN AUG 7 2016 ORZ643-645-WAZ643-645-072030- /O.CAN.KPDT.FW.W.0010.000000T0000Z-160808T0300Z/ NORTHERN BLUE MOUNTAINS OF OREGON-WALLOWA DISTRICT- BLUE MOUNTAINS OF WASHINGTON-ASOTIN COUNTY- 1227 PM PDT SUN AUG 7 2016 ...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS WITH ABUNDANT LIGHTNING AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE RED FLAG WARNING. STORMS HAVE MOVED EAST OF THE AREA. THERE WILL BE ISOLATED SHOWERS OVER WALLOWA COUNTY THIS AFTERNOON...BUT SCATTERED THUNDERSTORMS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Aug 5, 4:22 AM PDT, 4 hours 47 minutes earlier.
Area forecast discussion, Aug 5, 4:22 AM PDT, 4 hours 47 minutes before
Area Forecast Discussion...Update
National Weather Service Pendleton OR
422 AM PDT FRI AUG 5 2016
Updated Aviation Discussion
.SHORT TERM...Today through Sunday...An upper low pressure system
off the BC coast will move southeast into western Washington today
and then will move slowly east across the Pacific Northwest during
the next few days...continuing into the extended period. The
southwest flow ahead of this low will allow moisture and instability
to increase from the south...especially over the central and eastern
mountains. As a result there will be isolated to scattered
thunderstorms over the central and eastern Oregon and southeast
Washington mountains each day during the short term starting today.
With hot conditions at the surface with fairly low humidities the
thunderstorms could have little precipitation and may cause new fire
starts. Gusty winds with low humidity will cause any new fires and
existing fires to spread rapidly. As such a Fire Weather Watch is in
effect today through Saturday evening for a good portion of the
area. See the fire weather discussion for more details. In the
western and northern areas of the CWA conditions will remain dry
with another hot day today. After that temperatures will be on a
cooling trend beginning Saturday as heights, thicknesses and 850 mb
temperatures drop as a result of more clouds and showers and
thunderstorms as well, as a cooler air mass moves into the region
with the upper low. Showers and thunderstorms will be most
widespread today and then will slowly decrease each day from
southwest to northeast as the upper low slowly advances eastward.
Temperatures today will be in the mid 90s in the lower elevations
with 80s in the mountains...cooling to the lower to mid 80s lower
elevations by Sunday...with 60s to mid 70s mountains on Sunday.
Unsettled conditions will persist into the extended period as the
upper low continues to slowly move across the region. 88
.LONG TERM...Sunday night through Friday...The extended period will
begin with an anomalous, slow moving upper level low pressure system
affecting the area through at least Tuesday evening. On Sunday night
this upper level low is forecast to be centered near Seattle...then
directly over our CWA on Monday and near Spokane by Tuesday. With
this upper low moving through expect increased cloud cover...chances
for showers and afternoon thunderstorms each day (Monday & Tuesday)
and cooler temperatures. The current forecast track of the low would
place the higher chances for showers/thunderstorms over Washington
and northern Oregon...Central Oregon would be on the southern
periphery of the low's impacts. It will also likely be breezy to
windy for parts of the forecast area Sunday evening and again on
Monday. High temperatures will be below average both Monday and
Tuesday...with mid 70s to lower 80s in the valleys/basins and mid
60s to lower 70s mountains. By Wednesday and Thursday the upper low
will begin to slowly exit the area to the east with temperatures on
a gradual warming trend. However, a general troughy pattern looks to
continue over our area during this time. There is also some model
disagreement on just how fast this upper low moves out of the
area...the latest 00z ECMWF has the low lingering over our CWA
through Thursday. For now leaned the forecast toward consistency and
the latest 00z GFS which kicks the upper low east, away from our
area faster. The latest guidance is then in fairly good agreement
that a transient upper level ridge will move overhead next
Friday...bringing dry, sunny and warmer conditions. 77
&&
.AVIATION...12z TAFS...VFR conditions will persist for the next 24
hours across all TAF sites. Mid and high level clouds will be on the
increase through the day today as the overall flow pattern turns
more southerly. Look for cumulus development this afternoon as the
atmosphere moistens and becomes unstable. Cloud bases should mainly
be between 6-12K FT AGL. Most terminals are forecast to remain dry
through the period...however after about 05/21z KBDN may see showers
or even a thunderstorm develop nearby. Later in the evening...after
about 06/06z showers may even move INVOF KPDT and KALW...however
there was not enough confidence in this scenario to add into the
tafs at this time. Winds will continue generally under 12 kts this
morning before increasing some this afternoon. Most terminals will
see winds between 8 to 18 kts this afternoon and evening...however
KDLS will see westerly winds gusting up to 25 kts during this time
period. 77
&&
.FIRE WEATHER...A southwest flow aloft will bring a wave into the
region today. This will interact with subtropical moisture to cause
isolated to scattered dry thunderstorms from Central Oregon
northeastward through the Blue Mountains, including Grant, Union and
Wallowa counties in Oregon, as well as Asotin County in Washington.
Thunderstorms are expected to develop this afternoon, with activity
persisting through early Saturday morning. A second wave associated
with a deep low pressure system will bring more thunderstorms to the
eastern mountains Saturday night and Sunday. Any new lightning fires
have the potential to spread rapidly due to very dry fuels and gusty
winds. Rainfall amounts will generally be less than a tenth of an
inch, although brief downpours are possible under thunderstorm
cores. Fire Weather Watches for dry thunderstorms are in effect for
the above mentioned areas. Additionally, surface relative humidity
will be very low today and Saturday, and winds will become breezy,
especially across the Lower Columbia Basin. This area will therefore
need to be monitored as well for critical fire weather conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 92 54 85 55 / 10 20 10 10
ALW 94 62 86 62 / 10 20 10 10
PSC 96 57 88 58 / 0 10 0 10
YKM 95 53 88 54 / 0 0 0 0
HRI 95 56 88 56 / 10 10 10 10
ELN 91 54 83 55 / 0 0 0 10
RDM 88 41 83 43 / 10 10 10 10
LGD 92 50 85 50 / 20 20 20 20
GCD 93 50 86 49 / 20 20 20 20
DLS 89 56 83 59 / 0 0 0 10
&&
.PDT Watches/Warnings/Advisories...
OR...Fire Weather Watch from noon PDT today through late tonight for
ORZ642-644.
Fire Weather Watch from this afternoon through Saturday evening
for ORZ643-645.
Fire Weather Watch from noon PDT today through this evening for
ORZ611-640.
WA...Fire Weather Watch from this afternoon through Saturday evening
for WAZ643-645.
&&
88/77/77Nearby
Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.